MAUDE Adverse Event Report: COOK IRELAND LTD COLON DECOMPRESSION SET; FEG TUBE, DOUBLE LUMEN FOR INTESTINAL DECOMPRESSION AND/OR INTUBATION

COOK IRELAND LTD COLON DECOMPRESSION SET; FEG TUBE, DOUBLE LUMEN FOR INTESTINAL DECOMPRESSION AND/OR INTUBATION
Model Number G22181
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k171619.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Reported by the dm on behalf of the customer's email - upon removal of wire at the inner cannula the inner cannula broke.All product was removed from the patient no injury.Product was discarded due to soiled condition.The following has been requested- (b)(4).02mar2022.Did any unintended section of the device remain inside the patient¿s body? if yes, please describe.Did the patient require any additional procedures due to this occurrence? did the product cause or contribute to the need for additional procedures? if yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? has the complainant reported that the product caused or contributed to the adverse effects? please specify adverse effects and provide details.Was the patient hospitalized or was there prolonged hospitalization due this occurrence? the following has been requested- (b)(4) 02mar2022 was the device flushed before use? n/a, yes, no 1.1.2 what was flushed through the device (water, saline, etc.)? n/a, water, saline, other if other please specify.1.1.3 was lubrication applied to the decompression tube? n/a yes, no.1.1.4 details of the wire guide used (diameter, type, make)? 1.1.5 if not with the device in question, how was the procedure finished? 1.1.6 please advise the anatomical location of the intended target site.1.1.7 how experienced was the physician with using the cdsg? 1.1.8 did the patient require any additional procedures as a result of this event? n/a, yes, no.1.1.9 what intervention (if any) was required? 1.1.10 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day 1.1.11 were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? n/a, yes, no.If yes, please specify what was observed and where on the device it was observed.1.1.12 what is the endoscope manufacturer and model number that was used? 1.1.13 was resistance encountered when advancing the decompression tube into position? n/a, yes, no.1.1.14 if resistance was encountered, was the endoscope withdrawn a short distance? n/a, yes, no.1.1.15 how often was the decompression tube irrigated? 1.1.16 did any section of the device detach inside the endoscope or patient? n/a, yes, no.1.1.17 how long was the set left in dwelling?.
 
Event or Problem Description
Supplemental report is being submitted due to completion of the investigation.
 
Additional Manufacturer Narrative
Pma/510(k) # k171619.Device evaluation: 1 x cdsg-14-175 of lot number c1851698 involved in this complaint was not available for evaluation.Document review including ifu review: prior to distribution cdsg-14-175 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for cdsg-14-175 of lot number c1851698 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1851698.The instructions for use states the following: ¿if package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ root cause review: a definite root cause cannot be determined as the device was not returned and due to limited information.Engineering input received stated that it could be a guiding catheter issue as the break occurred after the removal of the wire guide.Several attempts have been made to obtain additional information and if the black catheter broke but this information has not been forthcoming, if it is received at a later date the investigation will be updated accordingly.Summary: complaint is based on customer testimony.According to the information reported, all product was removed from the patient and there were no adverse effects.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
COLON DECOMPRESSION SET
Common Device Name
FEG TUBE, DOUBLE LUMEN FOR INTESTINAL DECOMPRESSION AND/OR INTUBATION
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key13937514
Report Number3001845648-2022-00179
Device Sequence Number19834314
Product Code FEG
UDI-Device Identifier00827002221819
UDI-Public(01)00827002221819(17)240720(10)C1851698
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2024
Device Model NumberG22181
Device Catalogue NumberCDSG-14-175
Device Lot NumberC1851698
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2022
Supplement Date Received by Manufacturer03/02/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date11/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown